Alert archive / Arkansas / Flash Flood Warnings in 1999

Flash Flood Warning 39, NWS Shreveport, LA

April 4, 1999Columbia County, Arkansas; Webster Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Apr 4, 1999, 9:06 PM CDT for Columbia County, Arkansas; Webster Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 1999, 9:06 PM CDT (02:06 UTC)
Expired
Apr 5, 1999, 1:05 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Columbia County, AR, Webster Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1999-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1999-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.6
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 050208
FFWSHV
ARC027-LAC119-050605-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CDT SUN APR 4 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS
  WEBSTER PARISH IN NORTHWESTERN LOUISIANA

* UNTIL 105 AM CDT

* AT 900 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM
  WALDO ARKANSAS TO NEAR MINDEN AND SHREVEPORT.  THIS AREA OF
  THUNDERSTORMS WAS MOVING NORTHEAST 25 MPH.  SOME ROADS HAVE
  ALREADY BEEN FLOODED IN COLUMBIA COUNTY AND WITH THE ADDITIONAL
  HEAVY RAINS...ROADS AND CITY STREETS MAY NEED CLOSING.  ALSO
  STREAMS AND CREEKS WILL BE OVERFLOWING THEIR BANKS RESULTING IN
  FLOODING ALONG AND NEAR THEM IN BOTH COLUMBIA COUNTY AND WEBSTER
  PARISH.

IF FLASH FLOODING IS OBSERVED...ACT QUICKLY...MOVE TO HIGHER GROUND.
BhE CAUTIOUS AT NIGHT. IT IS HARDER TO SEE THE HIGH WATER ASSOCIATED
WITH FLOODS AND FLASH FLOODS.

01

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 8:45 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 4, 8:45 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT SUN APR 4 1999

CLUSTER OF INTENSE CONVECTION CONCENTRATED ACROSS THE EXTREME NW
PORTIONS OF LA. VISUAL LTG OUT THE WINDOW VERY FQT AND ONE TO OVER
TWO INCHES PER HOUR SOLID ACROSS AREA. A CELL MERGER OCCURRED WEST
SIDE OF SHV AND METROPLEX SHOULD SEE SOME FLOODING. MCS AND COOLING
TOP MINS RIDING EAST ALONG LA/AR BORDER. OVERALL SLIGHT DIMMING OF
VIL VALUES AND LACK OF RADAR INDICATE ROTATION WILL SUGGEST MAINLY
HEAVY RAIN EVENT UNTIL MCS MOVES MAINLY EAST OF AREA AFTER MIDNIGHT.
DEWPOINTS IN MID/UPPER 60S SHOULD NOT FALL MUCH SO PRESENT RAIN
COOLED TEMPS LIKELY ON A COUPLE DEGREES ABOVE APPROXIMATE OVERNIGHT
LOWS. GIVEN SIMILAR SCENARIO TO LAST NIGHT AND AMOUNT OF GROUND
MOISTURE...WILL EXPECT CONSIDERABLE FOG OVERNIGHT.

VII

In the hours before

Local storm report, Apr 4, 3:50 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT SUN APR 04 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0320 PM    BULLARD                   TX   .5 INCH HAIL ON COUNTY
04/04/99   CHEROKEE                       ROAD 118 SOUTHEAST OF
                                          BULLARD.  REPORTED BY
                                          STORM SPOTTERS.

0325 PM    WHITEHOUSE                TX   1 INCH HAIL EAST OF
04/04/99   SMITH                          DOWNTOWN WHITEHOUSE.
                                          REPORTED BY STORM SPOTTERS.

0330 PM    BOSSIER CITY              LA   .5 INCH HAIL AT AIRLINE
04/04/99   BOSSIER                        DRIVE AND I-220.  REPORTED
                                          BY OFF-DUTY NWS EMPLOYEE.

21
Local storm report, Apr 4, 3:50 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT SUN APR 04 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0320 PM    BULLARD                   TX   .5 INCH HAIL ON COUNTY
04/04/99   CHEROKEE                       ROAD 118 SOUTHEAST OF
                                          BULLARD.  REPORTED BY
                                          STORM SPOTTERS.

0325 PM    WHITEHOUSE                TX   1 INCH HAIL EAST OF
04/04/99   SMITH                          DOWNTOWN WHITEHOUSE.
                                          REPORTED BY STORM SPOTTERS.

0330 PM    BOSSIER CITY              LA   .5 INCH HAIL AT AIRLINE
04/04/99   BOSSIER                        DRIVE AND I-220.  REPORTED
                                          BY OFF-DUTY NWS EMPLOYEE.

21
Local storm report, Apr 4, 7:23 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT SUN APR 04 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0540 PM    MAYDELLE                  TX   TORNADO
04/04/99   CHEROKEE                       POSSIBLE TORNADO. TREES
                                          DOWN NEAR MAYDELLE.
                                          REPORTED BY SHERIFF
                                          OFFICE.

0545 PM    BENTON                    LA   1 INCH HAIL
04/04/99   BOSSIER

0545 PM    BENTON                    LA   1 INCH HAIL
04/04/99   BOSSIER

0600 PM    PONTA                     TX   TORNADO
04/04/99   CHEROKEE                       POSSIBLE TORNADO REPORTED
                                          BY SHERIFF OFFICE. UNKNOWN
                                          DAMAGE.

0615 PM    COLFAX                    LA   1 INCH HAIL
04/04/99   GRANT

0615 PM    HAUGHTON                  LA   1.75 INCH HAIL
04/04/99   BOSSIER

0630 PM    NEW SUMMERFIELD           TX   TORNADO
04/04/99   CHEROKEE                       BRIEF POSSIBLE TORNADO
                                          TOUCHDOWN REPORTED BY
                                          SHERIFF. UNKNOWN DAMAGE.

0630 PM    HAUGHTON                  LA   1.75 INCH HAIL
04/04/99   BOSSIER                        REPORTED BY SPOTTERS.

0635 PM    HENDERSON                 TX   60 MPH TSTM GUST
04/04/99   RUSK                           REPORTED BY SPOTTERS.

0645 PM    DRY PRONG                 LA   1.5 INCH HAIL
04/04/99   GRANT                          REPORTED BY SHERIFF.

0655 PM    HENDERSON                 TX   FLOODING
04/04/99   RUSK                           WATER DAMAGE AT WATER
                                          TREATMENT PLANT. REPORTED
                                          BY SPOTTERS.

0712 PM    SHREVEPORT                LA   .5 INCH HAIL
04/04/99   CADDO                          AT LSU SHREVEPORT.
                                          REPORTED BY SPOTTERS.

0700 PM    HENDERSON                 TX   70 MPH TSTM GUST
04/04/99   RUSK                           TREES BLOWN DOWN ACROSS
                                          COUNTY. REPORTED BY
                                          SHERIFF.

03
Local storm report, Apr 4, 7:23 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT SUN APR 04 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0540 PM    MAYDELLE                  TX   TORNADO
04/04/99   CHEROKEE                       POSSIBLE TORNADO. TREES
                                          DOWN NEAR MAYDELLE.
                                          REPORTED BY SHERIFF
                                          OFFICE.

0545 PM    BENTON                    LA   1 INCH HAIL
04/04/99   BOSSIER

0545 PM    BENTON                    LA   1 INCH HAIL
04/04/99   BOSSIER

0600 PM    PONTA                     TX   TORNADO
04/04/99   CHEROKEE                       POSSIBLE TORNADO REPORTED
                                          BY SHERIFF OFFICE. UNKNOWN
                                          DAMAGE.

0615 PM    COLFAX                    LA   1 INCH HAIL
04/04/99   GRANT

0615 PM    HAUGHTON                  LA   1.75 INCH HAIL
04/04/99   BOSSIER

0630 PM    NEW SUMMERFIELD           TX   TORNADO
04/04/99   CHEROKEE                       BRIEF POSSIBLE TORNADO
                                          TOUCHDOWN REPORTED BY
                                          SHERIFF. UNKNOWN DAMAGE.

0630 PM    HAUGHTON                  LA   1.75 INCH HAIL
04/04/99   BOSSIER                        REPORTED BY SPOTTERS.

0635 PM    HENDERSON                 TX   60 MPH TSTM GUST
04/04/99   RUSK                           REPORTED BY SPOTTERS.

0645 PM    DRY PRONG                 LA   1.5 INCH HAIL
04/04/99   GRANT                          REPORTED BY SHERIFF.

0655 PM    HENDERSON                 TX   FLOODING
04/04/99   RUSK                           WATER DAMAGE AT WATER
                                          TREATMENT PLANT. REPORTED
                                          BY SPOTTERS.

0712 PM    SHREVEPORT                LA   .5 INCH HAIL
04/04/99   CADDO                          AT LSU SHREVEPORT.
                                          REPORTED BY SPOTTERS.

0700 PM    HENDERSON                 TX   70 MPH TSTM GUST
04/04/99   RUSK                           TREES BLOWN DOWN ACROSS
                                          COUNTY. REPORTED BY
                                          SHERIFF.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:09 PM CDTSevere Thunderstorm WarningSHVCaddo51 min
Apr 4, 8:17 PM CDTSevere Thunderstorm WarningSHVJackson43 min
Apr 4, 8:24 PM CDTSevere Thunderstorm WarningSHVWebster46 min
Apr 4, 8:27 PM CDTFlash Flood WarningSHVBossier, Caddo3 hr
Apr 4, 9:28 PM CDTFlash Flood WarningSHVDe Soto4 hr
Apr 4, 9:36 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto49 min
Apr 5, 12:01 AM CDTFlash Flood WarningSHVWebster3 hr
Apr 5, 12:08 AM CDTSevere Thunderstorm WarningSHVWebster62 min
Apr 5, 1:18 AM CDTSevere Thunderstorm WarningSHVLincoln32 min

Nearby

Flash Flood Warnings in Arkansas, 1999Flash Flood Warnings in Louisiana, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.